MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN CR HIGH FLEX XLPE SZ 7-8 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LGN CR HIGH FLEX XLPE SZ 7-8 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71453131
Medical Device Problem Codes Fitting Problem (2183); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during surgery, after used a lgn cr high flex xlpe sz 7-8 9mm, another insert was requested after struggling to get this insert engaged into the locking mechanism.The surgeon also damaged the insert taking it in and out with lockers.Possible problem with insert or issue with difficult knee due to size of patient device outside the patient.The procedure was completed using a s+n back-up device.Surgery was less than or equal to 30mins delayed.Patient was not harmed.
 
Additional Manufacturer Narrative
H6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but not limited to a fit/ sizing issue, poor insertion technique, a procedural/user error or patient medical history.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.G2: update report source.
 
Event or Problem Description

Brand Name
LGN CR HIGH FLEX XLPE SZ 7-8 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11921486
Report Number1020279-2021-04943
Device Sequence Number19628016
Product Code JWH
UDI-Device Identifier00885556033555
UDI-Public00885556033555
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71453131
Device Catalogue Number71453131
Device Lot Number19EM27452
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/19/2021
Supplement Date Received by Manufacturer07/16/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1